Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 8, 2007, 12:42 PM CDT for Taney County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2007, 12:42 PM CDT (17:42 UTC)
- Expired
- Oct 8, 2007, 1:16 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Taney County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 081743
SVRSGF
MOC213-081830-
/O.NEW.KSGF.SV.W.0210.071008T1742Z-071008T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT MON OCT 8 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 130 PM CDT.
* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
OF BRADLEYVILLE TO 6 MILES WEST OF RUETER TO 9 MILES WEST OF
PROTEM...MOVING EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
TANEY COUNTY...INCLUDING THE TOWNS OF RUETER AND PROTEM.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3680 9298 3681 9278 3679 9277 3649 9278
3650 9303
TIME...MOT...LOC 1742Z 264DEG 16KT 3670 9298 3661 9296
3651 9300
$$
GAGAN2 follow-up statements
000
WWUS53 KSGF 081801
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT MON OCT 8 2007
MOC213-081830-
/O.CON.KSGF.SV.W.0210.000000T0000Z-071008T1830Z/
TANEY MO-
102 PM CDT MON OCT 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN TANEY COUNTY...
AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BRADLEYVILLE TO RUETER TO PROTEM...MOVING EAST AT 15 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
TANEY COUNTY.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3680 9298 3681 9278 3679 9277 3649 9278
3650 9303
TIME...MOT...LOC 1802Z 264DEG 16KT 3670 9287 3661 9285
3651 9289
$$
GAGAN000
WWUS53 KSGF 081816
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT MON OCT 8 2007
MOC213-081826-
/O.CAN.KSGF.SV.W.0210.000000T0000Z-071008T1830Z/
TANEY MO-
116 PM CDT MON OCT 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3680 9298 3681 9278 3679 9277 3649 9278
3650 9303
TIME...MOT...LOC 1816Z 264DEG 16KT 3670 9279 3661 9277
3651 9281
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 11:37 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 8, 11:37 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1137 AM CDT MON OCT 8 2007 .DISCUSSION... THE COLD FRONT CONTINUES TO MAKE DECENT HEADWAY ACROSS THE REGION...CURRENTLY EXTENDING FROM JUST WEST OF VICHY TO JUST WEST OF BRANSON. A VERY NARROW...BROKEN BAND OF CONVECTION CONTINUES TO LINE UP ALONG/JUST BEHIND THE SURFACE FRONT. A SLIGHTLY LESS NARROW BAND OF POST FRONTAL RAIN EXTENDS FROM NEAR WARSAW THROUGH ANDERSON. THE MOVEMENT OF THIS SYSTEM MIMICS THE 4KM WRF QUITE WELL AND HAVE FOLLOWED ITS LEAD ACCORDINGLY FOR THE REST OF TODAY. RAINFALL HAS ALREADY MOVED OUT OF THE VICINITY OF THE MO/KS BORDER AND WILL MAINTAIN A DRY AFTERNOON HERE. PERIODS OF SHRA/TSRA WILL CONTINUE FROM THE LAKE OZARK/VICHY AREA SOUTHWESTWARD THROUGH THE SPRINGFIELD AND BRANSON AREAS THROUGH ABOUT MID AFTERNOON. POINTS EASTWARD CAN EXPECT PERIODS OF SHRA/TSRA FOR MOST OF THE AFTERNOON. TEMPERATURES WILL BE A LITTLE TRICKY TODAY GIVEN CLOUD COVERAGE/RAIN. HIGHS SHOULD BE REACHED OVER THE EASTERN OZARKS WITHIN THE HOUR...THEN FALL OFF INTO THE LOWER 70S AFTER RAINFALL SPREADS OVER THE AREA. HIGHS HAVE ALREADY BEEN REACHED FROM THE LAKE OZARK/VICHY AREA BACK THROUGH SPRINGFIELD AND BRANSON. SOME RECOVERY IS EXPECTED AFTER THE RAIN MOVES OUT OF THE AREA...BUT TEMPS SHOULD STAY IN THE 70S FOR THE MOST PART. OVER WESTERN ZONES...TEMPS HAVE BEEN THWARTED DUE TO EARLY CLOUDS/RAIN... HOWEVER SOME CLEARING IS EXPECTED AND TEMPS SHOULD BE ABLE TO EDGE BACK INTO THE LOWER 70S. WILL CONTINUE TO MONITOR HOURLY TRENDS AND TWEAK AS NEEDED. RAINFALL SHOULD BE OUT OF THE EASTERN OZARKS BY SUNSET. GAGAN && .AVIATION... SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY AS A COLD FRONT PUSHES INTO THE AREA. THUNDERSTORMS WILL ARRIVE IN JOPLIN VICINITY BY 14Z...AND SPRINGFIELD BY 16Z. MVFR CEILINGS WILL BECOME PREVALENT AS THE DAY PROGRESSES. VISIBILITIES WILL ALSO DROP INTO THE MVFR CATEGORY IN THE SHOWERS. LOCALIZED IFR CONDITIONS WILL OCCUR IN THE HEAVIER SHOWERS. WINDS WILL SHIFT TO THE NORTHWEST WITH THE FRONTAL PASSAGE. THE FRONT AND ASSOCIATED PRECIPITATION WILL BE EAST OF THE TERMINALS BY 21Z. CLEARING WILL TAKE PLACE FROM THE WEST TONIGHT AS DRIER ADVECTS INTO THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Oct 8, 4:35 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT MON OCT 8 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 AM CDT MON OCT 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...ISOLATED AREAS OF FLOODING WILL BE POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. ANOTHER STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS WEEKEND AND COULD PROVIDE ADDITIONAL CHANCES FOR THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Oct 8, 11:49 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD NEOSHO 36.87N 94.37W
10/08/2007 NEWTON MO EMERGENCY MNGR
STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
OF NEOSHO.
&&
EVENT NUMBER 00008
BLBSpecial weather statement, Oct 8, 12:16 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1216 PM CDT MON OCT 8 2007 MOZ095-096-081745- CHRISTIAN MO-DOUGLAS MO- 1216 PM CDT MON OCT 8 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES UNTIL 1245 PM CDT... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO 6 MILES SOUTHEAST OF SPARTA TO 5 MILES NORTHWEST OF TANEYVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF OZARK TO 13 MILES SOUTHEAST OF OZARK TO 9 MILES NORTH OF FORSYTH...MOVING EAST AT 15 MPH. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHRISTIAN AND WESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ELKHEAD... DOGWOOD AND GOODHOPE. WINDS AROUND 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH ARE EXPECTED WITH THESE STORMS. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:49 AM CDT | Flash Flood Warning | SGF | Newton | 3 hr |
| Oct 8, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 75 min |
| Oct 8, 2:40 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Oct 8, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.